1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
California 2014: IACFS/ME Day Two: Translating Science into Clinical Care: 21 March 2014
Searcher kicks us off on Day Two, with an autoimmunity overview, then we are into immunology and cytokines, we hear from Susan Levine and the allergy-related signatures study done with Lipkin et. al, a talk about paravirus B-19, Mady Hornig from CFI with more research, John Chia who...
Discuss the article on the Forums.

POTS, Attenol and extremely low BP

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by Questus, Feb 11, 2012.

  1. Questus

    Questus Senior Member

    Messages:
    125
    Likes:
    86
    Was wondering if anyone else has either experienced this or can explain it...

    Dr. Klimas had prescribed Attenol 5.5 mg twice daily for my POTS.

    After taking it for several months, my blood pressure which was always low before POTS was measured in a Doc's office at 80 over 40.

    I stopped taking the Attenol because those numbers were concerning.

    Wondered if anyone is familiar with beta blockers causing someone with POTS to have this kind of reaction?

    Thanks,
    Questus
  2. ramakentesh

    ramakentesh Senior Member

    Messages:
    525
    Likes:
    78
    Im curious about that. DO you have orthostatic drops in BP? Do you feel better or worse? I assume far worse at that blood pressure?

    Beta blockers stopped the feelings of sympathetic excess but made it more likely for me to faint without warning.
  3. Questus

    Questus Senior Member

    Messages:
    125
    Likes:
    86
    Good question.

    You asked if I felt better or worse..and assumed that I felt worse.

    I did feel worse, and in fact never did feel 'better' on the Attenol. It simply allowed me to stand for longer periods of time without the tachycardia. Clearly my BP dropped on Attenol, but weather it dropped more upon standing, I can't say since I'm no longer taking it.

    I initially posed this question because I vaguely remember reading that people with low blood pressure who get POTS and then take beta blockers can have an extreme drop in BP.

    Am curious if anyone else has experienced an extreme drop in BP on beta blockers?

    Thanks,
    Questus

See more popular forum discussions.

Share This Page